Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Tapering slowly but wondering if this is normal


[Ti...]

Recommended Posts

Weeks ago, I started to taper from 1.5 mg Klonopin. I had been on it for 14 years to help with sleep, with another med also. I got off that other med no problem. Neither med was helping me sleep anymore anyway. Now I'm down to .75 mg klonopin. For the first 6 days I was doing ok on that dose. I wasn't sleeping much, but I never do... I was sleeping 2-3 hours but felt ok in the day. The past 3 days, I have fallen asleep but woke after 1 hour, unable to get back to sleep. And I have had bad headaches. I also feel like I haven't slept at all in ages. Is this normal as I drop down? I can deal with it if I know it's just part of the withdrawals... not sure because I have sleep issues as it is where I sometimes don't sleep at all, actually often. But my problem was more getting to sleep and now it seems I'm getting to sleep and waking, without falling back to sleep. I just feel like everything hurts. My head, my body, my eyes, etc..  I'm supposed to go to .5 mg in a few days... I may hold though. Just not sure if what I'm feeling is a result of the lower dose or if it's just me.
Link to comment
Share on other sites

Hi there. You're about to discover what slow really means. Many have been there before you.

 

The way I'm reading your sig, it seems likely that you've gone 1.5mg->1.25mg->1mg->0.75mg? I guess in stages of 2-3 weeks? In truth, you were never going that slow. That's kind of good news, in a way. You have unknowingly subjected yourself to a series of reductions that not everybody would be able to handle. As someone who could never have managed that, I am more surprised that you got this far than I'm surprised that you are starting to struggle. All of this shows that you're going to get there.

 

A slow taper is usually defined as 10% reduction every two weeks, thereabouts. You'll almost certainly need some tools to aid with precision. Digital scales in the mg range would help. Very few can get off Klonopin just doing the cuts by eye. By that definition, you've got to 0.75mg at least twice as fast as a slow taper would get you there. It's never quite the same for everybody but being in a similar position in the past and hearing how others get through things, I think the most important thing you can do is recognise the significant progress you have made already, that you are ahead of the game, and that holding your dose where it is for several weeks up to a few months will allow you to feel significantly better.

 

If you're following an Ashton schedule, take a look at the wider reading material too. The need to build in flexibility for extra time holding at the same dose is mentioned more than once. I can tell that now is time for a break for you. When you're out of the woods and thinking of reducing again, do some reading around these forums for how people handle making smaller reductions especially as they hit the smaller doses. It's a common problem on these boards, someone else will be going through exactly the same thing.

Link to comment
Share on other sites

I'm doing the taper schedule from my doctor first, before I try the Ashton manual way. She says it should be fine and I'm taking her word. Basically I do 1.5 mg for a week, 1.5/1.25 every other day for a week, 1.25 for a week, 1.25/1 for a week, etc... now that I've been on .75 without issues, just wondering if headaches and feeling pretty terrible and exhausted is a withdrawal symptom? I also don't sleep and that could make these symptoms too so IDK. Not sleeping has been going on for 13 months now. I am lucky if I get 2 hours a night. No med has ever helped me and I've tried all of them.
Link to comment
Share on other sites

You should be able to find your symptoms in chapter 3 of the Ashton manual, I found it helpful when I was recovering to know that what I was feeling was common, she also explains why we feel them. https://www.benzo.org.uk/manual/bzcha03.htm

 

Your Dr's taper method seems aggressive but I understand why you want to follow it, it's important to trust your Dr.  Many members need to slow their taper down when they get to the lower dosages, just letting you know this is common. 

 

One thing I hope you know, you will most likely feel withdrawal symptoms long after you rid your body of the drug, your brain has much repair work to do and it doesn't happen quickly, I just wanted to prepare you.  The purpose of a taper is two fold, to get off of the drug but to also somewhat minimize the symptoms as you do.  Once you're off of the drug, you won't be able to control the symptoms.

 

 

Link to comment
Share on other sites

×
×
  • Create New...